Alert archive / Minnesota / Wind Chill Warnings in 2008
Wind Chill Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill warning at Jan 18, 2008, 9:39 PM CST for 4 counties in Minnesota. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2008, 9:39 PM CST (03:39 UTC)
- Expired
- Jan 19, 2008, 6:25 AM CST
- In force
- 9 hr
- Issued by
- NWS La Crosse, WI
Counties Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 190339 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 939 PM CST FRI JAN 18 2008 ...DANGEROUS WIND CHILLS EXPECTED THROUGH SATURDAY... .THE COMBINATION OF NORTHWEST WINDS IN THE 10 TO 20 MPH RANGE AND AIR TEMPERATURES IN THE TEENS BELOW ZERO WILL PRODUCE DANGEROUSLY COLD WIND CHILLS IN THE 25 BELOW TO 45 BELOW ZERO RANGE OVERNIGHT. AT THIS TIME...THE COLDEST WIND CHILL ARE EXPECTED TO BE IN SOUTHEAST MINNESOTA. THESE AREAS ARE ALREADY EXPERIENCING WIND CHILL READINGS RANGING FROM 30 BELOW TO 35 BELOW. AS A RESULT...THE WIND CHILL ADVISORY WILL BE UPGRADED TO A WIND CHILL WARNING. ON SATURDAY...THE TEMPERATURES ARE EXPECTED TO REMAIN BELOW ZERO AND THE WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE. THIS WILL RESULT IN THE CONTINUATION OF VERY COLD WIND CHILL VALUES IN THE 15 BELOW TO 35 BELOW ZERO RANGE. SHELTER AND APPROPRIATE CLOTHING ARE A MUST TONIGHT AND SATURDAY. MNZ086-087-094-095-191145- /O.UPG.KARX.WC.Y.0002.000000T0000Z-080120T0000Z/ /O.NEW.KARX.WC.W.0001.080119T0339Z-080121T0000Z/ DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 939 PM CST FRI JAN 18 2008 ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST SUNDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. DANGEROUS WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO WILL EXIST ACROSS THE AREA TONIGHT THROUGH SATURDAY MORNING. FROSTBITE OCCURS WITHIN 10 TO 20 MINUTES ON EXPOSED SKIN AT THOSE VALUES. AS THE TEMPERATURES RISE SOME ON SATURDAY AFTERNOON...THE WIND CHILL VALUES WILL LIKELY CLIMB INTO THE 15 BELOW TO 30 BELOW RANGE. BE PREPARED WHEN OUTDOORS ACROSS THE AREA THROUGH SATURDAY. MAKE SURE SHELTER IS PROVIDED FOR THOSE NEEDING IT TONIGHT WITH DANGEROUSLY COLD WIND CHILLS EXPECTED. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IAZ008>011-018-019-029-030-MNZ079-088-096-WIZ017-029-032>034- 041>044-053>055-061-191145- /O.EXT.KARX.WC.Y.0002.000000T0000Z-080121T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...WINONA...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 939 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST SUNDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST SUNDAY. DANGEROUS WIND CHILLS OF 25 BELOW TO 40 BELOW ZERO WILL EXIST ACROSS THE AREA TONIGHT THROUGH SATURDAY. FROSTBITE OCCURS WITHIN 20 TO 30 MINUTES ON EXPOSED SKIN AT THOSE VALUES. AS THE TEMPERATURES RISE SOME ON SATURDAY AFTERNOON...THE WIND CHILL VALUES WILL LIKELY CLIMB INTO THE 15 BELOW TO 30 BELOW RANGE. BE PREPARED WHEN OUTDOORS ACROSS THE AREA THROUGH SATURDAY. MAKE SURE SHELTER IS PROVIDED FOR THOSE NEEDING IT TONIGHT WITH DANGEROUSLY COLD WIND CHILLS EXPECTED. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BOYNE WEATHER.GOV/LACROSSE
4 follow-up statements
000 WWUS43 KARX 190404 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1004 PM CST FRI JAN 18 2008 ...DANGEROUS WIND CHILLS EXPECTED THROUGH SATURDAY... .THIS PRODUCT WAS CORRECTED BECAUSE THE WIND CHILL ADVISORY AND WARNING EXPIRATIONS SHOULD BE 6 PM SATURDAY INSTEAD OF 6 PM SUNDAY. THE COMBINATION OF NORTHWEST WINDS IN THE 10 TO 20 MPH RANGE AND AIR TEMPERATURES IN THE TEENS BELOW ZERO WILL PRODUCE DANGEROUSLY COLD WIND CHILLS IN THE 25 BELOW TO 45 BELOW ZERO RANGE OVERNIGHT. AT THIS TIME...THE COLDEST WIND CHILL ARE EXPECTED TO BE IN SOUTHEAST MINNESOTA. THESE AREAS ARE ALREADY EXPERIENCING WIND CHILL READINGS RANGING FROM 30 BELOW TO 35 BELOW. AS A RESULT...THE WIND CHILL ADVISORY WILL BE UPGRADED TO A WIND CHILL WARNING. ON SATURDAY...THE TEMPERATURES ARE EXPECTED TO REMAIN BELOW ZERO AND THE WINDS WILL REMAIN IN THE 10 TO 15 MPH RANGE. THIS WILL RESULT IN THE CONTINUATION OF VERY COLD WIND CHILL VALUES IN THE 15 BELOW TO 35 BELOW ZERO RANGE. SHELTER AND APPROPRIATE CLOTHING ARE A MUST TONIGHT AND SATURDAY. MNZ086-087-094-095-191215- /O.EXT.KARX.WC.W.0001.000000T0000Z-080120T0000Z/ DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 1004 PM CST FRI JAN 18 2008 ...WIND CHILL WARNING NOW IN EFFECT UNTIL 6 PM CST SATURDAY... THE WIND CHILL WARNING IS NOW IN EFFECT UNTIL 6 PM CST SATURDAY. DANGEROUS WIND CHILLS OF 35 BELOW TO 45 BELOW ZERO WILL EXIST ACROSS THE AREA TONIGHT THROUGH SATURDAY MORNING. FROSTBITE OCCURS WITHIN 10 TO 20 MINUTES ON EXPOSED SKIN AT THOSE VALUES. AS THE TEMPERATURES RISE SOME ON SATURDAY AFTERNOON...THE WIND CHILL VALUES WILL LIKELY CLIMB INTO THE 15 BELOW TO 30 BELOW RANGE. BE PREPARED WHEN OUTDOORS ACROSS THE AREA THROUGH SATURDAY. MAKE SURE SHELTER IS PROVIDED FOR THOSE NEEDING IT TONIGHT WITH DANGEROUSLY COLD WIND CHILLS EXPECTED. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IAZ008>011-018-019-029-030-MNZ079-088-096-WIZ017-029-032>034- 041>044-053>055-061-191215- /O.EXT.KARX.WC.Y.0002.000000T0000Z-080120T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...WINONA...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 1004 PM CST FRI JAN 18 2008 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 6 PM CST SATURDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST SATURDAY. DANGEROUS WIND CHILLS OF 25 BELOW TO 40 BELOW ZERO WILL EXIST ACROSS THE AREA TONIGHT THROUGH SATURDAY. FROSTBITE OCCURS WITHIN 20 TO 30 MINUTES ON EXPOSED SKIN AT THOSE VALUES. AS THE TEMPERATURES RISE SOME ON SATURDAY AFTERNOON...THE WIND CHILL VALUES WILL LIKELY CLIMB INTO THE 15 BELOW TO 30 BELOW RANGE. BE PREPARED WHEN OUTDOORS ACROSS THE AREA THROUGH SATURDAY. MAKE SURE SHELTER IS PROVIDED FOR THOSE NEEDING IT TONIGHT WITH DANGEROUSLY COLD WIND CHILLS EXPECTED. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ WEATHER.GOV/LACROSSE
000 WWUS43 KARX 190852 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 252 AM CST SAT JAN 19 2008 ...DANGEROUS WIND CHILLS TO LAST THROUGH THE DAY... .AS OF 2 AM...WIND CHILLS ACROSS THE AREA WERE IN THE -20 TO -30 DEGREE RANGE WITH THE COLDEST READINGS ACROSS NORTH-CENTRAL WISCONSIN AND SOUTHEAST MINNESOTA. SOME SHELTERED AREAS WERE A BIT CLOSER TO -10 DEGREES...SUCH AS LA CROSSE. THE COMBINATION OF NORTHWEST WINDS IN THE 10 TO 15 MPH RANGE AND AIR TEMPERATURES IN THE TEENS BELOW ZERO WILL PRODUCE DANGEROUSLY COLD WIND CHILLS IN THE 25 BELOW TO 40 BELOW ZERO RANGE BY SUNRISE. THE COLDEST WIND CHILLS ARE EXPECTED TO BE IN SOUTHEAST MINNESOTA AND NORTH-CENTRAL WISCONSIN. DURING THE DAY TODAY...SOME IMPROVEMENT WILL OCCUR AS TEMPERATURES WARM SOMEWHAT AFTER SUNRISE. TEMPERATURES ARE EXPECTED TO REMAIN BELOW ZERO AND THE WINDS WILL REMAIN IN THE 8 TO 15 MPH RANGE. THIS WILL RESULT IN THE CONTINUATION OF VERY COLD WIND CHILL VALUES IN THE 15 BELOW TO 25 BELOW ZERO RANGE IN THE AFTERNOON. WINDS WILL DROP BELOW 10 MPH TONIGHT AND ALTHOUGH TEMPERATURES WILL BE VERY COLD...A WIND CHILL ADVISORY WILL NOT BE ISSUED. WIND CHILL ADVISORIES ARE ISSUED WHEN WIND SPEEDS OF 10 MPH OR GREATER ARE EXPECTED...WITH WIND CHILL VALUES BELOW -20 DEGREES. SHELTER AND APPROPRIATE CLOTHING ARE A MUST THROUGH THE WEEKEND. MNZ086-087-094-095-191700- /O.CON.KARX.WC.W.0001.000000T0000Z-080120T0000Z/ DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 252 AM CST SAT JAN 19 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. DANGEROUS WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO WILL EXIST ACROSS THE SOUTHEAST MINNESOTA THROUGH THE MORNING HOURS. FROSTBITE OCCURS WITHIN 10 TO 20 MINUTES ON EXPOSED SKIN AT THOSE VALUES. SOME IMPROVEMENT IN THE WIND CHILL WILL OCCUR IN THE AFTERNOON BUT VALUES WILL STILL BE 20 DEGREES BELOW ZERO. BE PREPARED WHEN OUTDOORS TODAY. BE PREPARED SHOULD CAR PROBLEMS ARISE AND HEAT IS NOT AVAILABLE. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IAZ008>011-018-019-029-030-MNZ079-088-096-WIZ017-029-032>034- 041>044-053>055-061-191700- /O.CON.KARX.WC.Y.0002.000000T0000Z-080120T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...WINONA...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 252 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. DANGEROUS WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO WILL EXIST ACROSS THE AREA THROUGH THE MORNING HOURS. FROSTBITE OCCURS IN 20 TO 30 MINUTES ON EXPOSED SKIN AT THOSE VALUES. SOME IMPROVEMENT IN THE WIND CHILL WILL OCCUR IN THE AFTERNOON...BUT VALUES WILL STILL BE IN THE TEENS TO 20 DEGREES BELOW ZERO. BE PREPARED WHEN OUTDOORS TODAY. BE PREPARED SHOULD CAR PROBLEMS ARISE AND HEAT IS NOT AVAILABLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BAUMGARDT WEATHER.GOV/LACROSSE
000 WWUS43 KARX 191147 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 547 AM CST SAT JAN 19 2008 ...WIND CHILLS TO BE WORST THROUGH THE MORNING HOURS... .EARLY THIS MORNING...WIND CHILLS ACROSS THE AREA WERE IN THE 20 TO 30 BELOW ZERO RANGE WITH THE COLDEST READINGS IN CENTRAL WISCONSIN AND ALSO PORTIONS OF SOUTHEAST MINNESOTA. THE COMBINATION OF NORTHWEST WINDS IN THE 8 TO 15 MPH RANGE...AND AIR TEMPERATURES IN THE 10 TO 20 BELOW ZERO RANGE...WILL PRODUCE DANGEROUSLY COLD WIND CHILLS IN THE 20 BELOW TO 35 BELOW ZERO RANGE THROUGH THE MORNING. AS THE DAY PROGRESSES...SOME IMPROVEMENT WILL OCCUR AS TEMPERATURES WARM SOME. TEMPERATURES ARE EXPECTED TO REMAIN BELOW ZERO AND THE WINDS WILL REMAIN IN THE 8 TO 15 MPH RANGE. THIS WILL RESULT IN THE CONTINUATION OF VERY COLD WIND CHILL VALUES IN THE 15 BELOW TO 25 BELOW ZERO RANGE IN THE AFTERNOON. WINDS WILL DROP BELOW 10 MPH TONIGHT AND ALTHOUGH TEMPERATURES WILL BE VERY COLD...A WIND CHILL ADVISORY WILL NOT BE ISSUED. WIND CHILL ADVISORIES ARE ISSUED WHEN WIND SPEEDS OF 10 MPH OR GREATER ARE EXPECTED...WITH WIND CHILL VALUES LOWER THAN 20 BELOW ZERO. SHELTER AND APPROPRIATE CLOTHING ARE A MUST THROUGH THE WEEKEND. MNZ086-087-094-095-192000- /O.CON.KARX.WC.W.0001.000000T0000Z-080120T0000Z/ DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 547 AM CST SAT JAN 19 2008 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. DANGEROUS WIND CHILLS OF 30 BELOW TO 40 BELOW ZERO WILL EXIST ACROSS THE SOUTHEAST MINNESOTA THROUGH THE MORNING HOURS. FROSTBITE OCCURS WITHIN 10 TO 20 MINUTES ON EXPOSED SKIN AT THOSE VALUES. SOME IMPROVEMENT IN THE WIND CHILL WILL OCCUR IN THE AFTERNOON BUT VALUES WILL STILL BE 20 DEGREES BELOW ZERO. BE PREPARED WHEN OUTDOORS TODAY. BE PREPARED SHOULD CAR PROBLEMS ARISE AND HEAT IS NOT AVAILABLE. A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. $$ IAZ008>011-018-019-029-030-MNZ079-088-096-WIZ017-029-032>034- 041>044-053>055-061-192000- /O.CON.KARX.WC.Y.0002.000000T0000Z-080120T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...WINONA...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 547 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. DANGEROUS WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO WILL EXIST ACROSS THE AREA THROUGH THE MORNING HOURS. FROSTBITE OCCURS IN 20 TO 30 MINUTES ON EXPOSED SKIN AT THOSE VALUES. SOME IMPROVEMENT IN THE WIND CHILL WILL OCCUR IN THE AFTERNOON...BUT VALUES WILL STILL BE IN THE TEENS TO 20 DEGREES BELOW ZERO. BE PREPARED WHEN OUTDOORS TODAY. BE PREPARED SHOULD CAR PROBLEMS ARISE AND HEAT IS NOT AVAILABLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BAUMGARDT WEATHER.GOV/LACROSSE
000 WWUS43 KARX 191225 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 625 AM CST SAT JAN 19 2008 ...WIND CHILLS TO BE WORST THROUGH THE MORNING HOURS... .EARLY THIS MORNING...WIND CHILLS ACROSS THE AREA WERE IN THE 20 TO 30 BELOW ZERO RANGE WITH THE COLDEST READINGS IN CENTRAL WISCONSIN AND ALSO PORTIONS OF SOUTHEAST MINNESOTA. THE COMBINATION OF NORTHWEST WINDS IN THE 8 TO 15 MPH RANGE...AND AIR TEMPERATURES IN THE 10 TO 20 BELOW ZERO RANGE...WILL PRODUCE DANGEROUSLY COLD WIND CHILLS IN THE 20 BELOW TO 35 BELOW ZERO RANGE THROUGH THE MORNING. AS THE DAY PROGRESSES...SOME IMPROVEMENT WILL OCCUR AS TEMPERATURES WARM SOME. TEMPERATURES ARE EXPECTED TO REMAIN BELOW ZERO AND THE WINDS WILL REMAIN IN THE 8 TO 15 MPH RANGE. THIS WILL RESULT IN THE CONTINUATION OF VERY COLD WIND CHILL VALUES IN THE 15 BELOW TO 25 BELOW ZERO RANGE IN THE AFTERNOON. WINDS WILL DROP BELOW 10 MPH TONIGHT AND ALTHOUGH TEMPERATURES WILL BE VERY COLD...A WIND CHILL ADVISORY WILL NOT BE ISSUED. WIND CHILL ADVISORIES ARE ISSUED WHEN WIND SPEEDS OF 10 MPH OR GREATER ARE EXPECTED...WITH WIND CHILL VALUES LOWER THAN 20 BELOW ZERO. SHELTER AND APPROPRIATE CLOTHING ARE A MUST THROUGH THE WEEKEND. MNZ086-087-094-095-192030- /O.CAN.KARX.WC.W.0001.000000T0000Z-080120T0000Z/ /O.EXA.KARX.WC.Y.0002.000000T0000Z-080120T0000Z/ DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...ROCHESTER...AUSTIN 625 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... ...WIND CHILL WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. THE WIND CHILL WARNING HAS BEEN CANCELLED. WIND CHILLS ARE EXPECTED TO REMAIN WARMER THAN WARNING LEVELS...THEREFORE THE WARNING WAS DOWNGRADED TO AN ADVISORY. DANGEROUS WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO WILL EXIST ACROSS THE AREA THROUGH THE MORNING HOURS. FROSTBITE OCCURS IN 20 TO 30 MINUTES ON EXPOSED SKIN AT THOSE VALUES. SOME IMPROVEMENT IN THE WIND CHILL WILL OCCUR IN THE AFTERNOON...BUT VALUES WILL STILL BE IN THE TEENS TO 20 DEGREES BELOW ZERO. BE PREPARED WHEN OUTDOORS TODAY. BE PREPARED SHOULD CAR PROBLEMS ARISE AND HEAT IS NOT AVAILABLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ IAZ008>011-018-019-029-030-MNZ079-088-096-WIZ017-029-032>034- 041>044-053>055-061-192030- /O.CON.KARX.WC.Y.0002.000000T0000Z-080120T0000Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-WINONA-HOUSTON-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON-CRAWFORD-RICHLAND- GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...WINONA...MEDFORD...NEILLSVILLE...BLACK RIVER FALLS... LA CROSSE...SPARTA/TOMAH...MAUSTON...VIROQUA...PRAIRIE DU CHIEN... RICHLAND CENTER...PLATTEVILLE 625 AM CST SAT JAN 19 2008 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. DANGEROUS WIND CHILLS OF 20 BELOW TO 35 BELOW ZERO WILL EXIST ACROSS THE AREA THROUGH THE MORNING HOURS. FROSTBITE OCCURS IN 20 TO 30 MINUTES ON EXPOSED SKIN AT THOSE VALUES. SOME IMPROVEMENT IN THE WIND CHILL WILL OCCUR IN THE AFTERNOON...BUT VALUES WILL STILL BE IN THE TEENS TO 20 DEGREES BELOW ZERO. BE PREPARED WHEN OUTDOORS TODAY. BE PREPARED SHOULD CAR PROBLEMS ARISE AND HEAT IS NOT AVAILABLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BAUMGARDT WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill warning went out at Jan 18, 2:55 PM CST, 6 hours 44 minutes earlier.
Area forecast discussion, Jan 18, 2:55 PM CST, 6 hours 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
255 PM CST FRI JAN 18 2008
.SHORT TERM...THOUGH MONDAY NIGHT
COLDEST TEMPS/WIND CHILLS OF THE SEASON THUS FAR...AND ACCUMULATING
SNOW POTENTIAL SUNDAY NIGHT/MONDAY WERE THE MAIN FOCUS FOR THE
SHORT TERM PORTIONS OF THE FORECAST.
CURRENTLY...ARCTIC FRONT HAS CLEARED THE FORECAST AREA...AND WINDS
HAVE COME UP...BUT ONLY OUT WEST...AND NOT ENOUGH TO GET SNOW
MOVING. AREA WEB CAMS/LAW ENFORCEMENT CONFIRM ONLY GROUND DRIFTING
AND SCATTERED SLICK SPOTS. BLSN ADVISORY RECENTLY CANCELLED...WITH
BITTERLY COLD TEMPS/WIND CHILLS THE FOCUS. COLD AIR POURING OUT
WEST WHERE TEMPERATURES HAVE STEADIED/SLOWLY FELL WITH READINGS
AROUND 0F AND WIND CHILLS NEARING -20F. TEMPERATURES HAVE STEADIED
EAST OF THE RIVER WITH FILTERED SUNSHINE MOST AREAS. DEWPOINTS ON
THE NOSEDIVE WITH MINUS TEENS /F/ UPSTREAM. LARGE POOL OF -24C TO
-28C AIR AT 850MB /1.5 STANDARD DEVIATIONS BELOW CLIMO/ POISED TO
OOZE IN OVERNIGHT AS WINDS STAY UP OVERNIGHT. THIS NOT SUPPORTIVE
OF RECORD COLD TEMPERATURES...BUT CERTAINLY FRIGID. TEMPERATURES
UPSTREAM /MN AND ERN DAKOTAS/ UNDER THIS TEMP PROFILE ONLY MOVED
ABOUT 5F TODAY AND REMAIN WELL BELOW ZERO WITH HAZARDOUS CHILLS.
PLENTY OF CLEAR SKIES UPSTREAM AS WELL. GOES WATER VAPOR SHOWS POLAR
VORTEX SINKING SOUTH INTO NRN HUDSONS BAY...AND VERY ENERGETIC
SYSTEM TOPPING ERN PAC RIDGE IN GULF OF AK.
TONIGHT THROUGH SATURDAY...COLDEST AIR SETTLES IN WITH WINDS
STAYING UP TONIGHT. SOUNDINGS STILL EXHIBIT MIXING/STEEP LAPSE
RATES IN THE BOUNDARY LAYER SO WINDS SHOULD STAY 10-15MPH
OVERNIGHT. AS TEMPERATURES DIP TO -10 TO -15F...WILL EASILY MEET
WIND CHILL CRITERIA...AND CONTINUE TO MEET FOR MUCH OF THE DAY ON
SATURDAY. ONLY FLIRTATION WITH WARNING CRITERIA /-35F/ CNTL
WISCONSIN FOR A FEW HOURS...SO KEEPING WIND CHILL ADVISORY AS IS.
DON/T EXPECT TEMPERATURES TONIGHT TO TUMBLE TOO FAR WITH MIXED
BOUNDARY LAYER. ON SATURDAY...KEPT ALL AREAS BELOW ZERO GIVEN
UPSTREAM CONSIDERATIONS TODAY. AMPLE SUNSHINE...WHICH WILL AID
MIXING AND HELP KEEP WINDS HIGH ENOUGH TO MAINTAIN ADVISORY. BUT
CORE OF LOW LEVEL 1000-900MB TEMPS RIGHT OVER FORECAST AREA...SO
IT WILL BE TOUGH TO WARM ESPECIALLY WITH FRESH DEEP SNOW COVER.
SAT NIGHT INTO SUNDAY...SURFACE RIDGE AXIS WORKS INTO FORECAST
AREA FOR DECOUPLING BOUNDARY LAYER AND COLDEST NIGHT OF SEASON.
TOOK ALL SITES INTO TEENS BELOW ZERO...WITH SOME -20S IN COLD
AREAS OF CNTL WISCONSIN. WILL NO DOUBT SEE SOME TYPICAL COLD SPOTS
DROP BELOW -25F GIVEN CLEAR SKIES AND LIGHT WINDS. WITH VERY
LITTLE MIXING ON SUNDAY...WILL STRUGGLE TO WARM FROM BITTER
MORNING LOWS. GOING HIGHS ABOVE ZERO MAY BE OPTIMISTIC...BUT COLD
POOL DOES BEGIN TO MODERATE WITH 925MB TEMPS RISING FROM -22C AT
12Z INTO THE MINUS TEENS /C/.
LATER SUNDAY AFTERNOON THROUGH MONDAY NIGHT...STARTING TO LOOK
VERY INTERESTING WITH INCREASING SIGNALS/TRENDS FOR ACCUMULATING
SNOW ESPECIALLY NERN IA INTO FAR SWRN WISCONSIN. AS POTENT WAVE IN
GULF OF AK /CURRENTLY/ DIGS DOWN INTO CALIFORNIA...LOW/MID LEVEL
FLOW WILL BEGIN TO BACK WHICH INDUCES A TIGHTENING BAROCLINIC
RIBBON AND FRONTOGENESIS. PORTION OF THIS ENERGY SHEARING OUT INTO
THE PLAINS WILL INDUCE WEAK SFC WAVE TO RUN THE ARCTIC BOUNDARY
WITH MEAGER /BUT APPRECIABLE GIVEN VERY COLD ATMS/ MOISTURE
TRANSPORT OVER THE VERY COLD DOME DOWN LOW. 275-285K LAYER FROM
GFS/WRF INDICATES PLENTY OF ISENTROPIC ASCENT INTO CNTL/NRN IA/SRN
WISCONSIN LATE SUNDAY INTO MUCH OF MONDAY BEFORE SHIFTING EAST
INTO THE GREAT LAKES MONDAY NIGHT. THIS REGION IN ENTRANCE REGION
OF MODEST 100KT UPPER TROPOSPHERIC JET...SO SEEMS LARGE SCALE IS
SET UP TO SUPPORT A LONG DURATION/LIGHT SNOW EVENT WHICH COULD
PRODUCE SIGNIFICANT FLUFFY ACCUMULATIONS FROM SUNDAY NIGHT INTO
MONDAY. OF MOST INTEREST...IS DEEP ISOTHERMAL LAYER ON FCST BUFR
SOUNDINGS AT KDBQ/KALO FROM BOTH GFS/WRF THAT SUGGEST SFC-650MB
LAYER WILL RESIDE ENTIRELY WITHIN FAVORED ICE CRYSTAL GROWTH
REGION. SREF MEAN SNOWFALL ACCUMULATIONS AND PROBABILITIES OF 1
INCH/HR RATES ARE PEGGED WHERE DETERMINISTIC QPF FROM
ECMWF/GFS/WRF IS MAXIMIZED...AND HAVE SHOWN INCREASE TREND OVER
LAST DAY. SO A LOT GOING FOR THIS SCENARIO. WILL LIKELY BE A
RATHER NARROW BAND OF HIGHER SNOW TOTALS GIVEN INCREASING NELY
FLOW IN THE BOUNDARY LAYER OF ARCTIC ORIGIN /DRY/ ERODING THE NRN
FRINGE. RIGHT NOW...SEEMS FOCUS LIES ALONG HWY 3/HWY 20 CORRIDORS
IN IOWA INTO EXTREME SRN WISCONSIN. INCREASED POPS THROUGH THIS
PERIOD...AND EXPANDED ON MONDAY WHEN WEAK WAVE/QG FORCING EJECTS
OVER A LARGER PORTION OF THE FORECAST AREA. CAUTIOUSLY CONCERNED
ABOUT SOME AMOUNTS IN EXCESS OF 4 INCHES IN FAR SOUTH SUNDAY
NIGHT/MONDAY...AND WILL WATCH OVER NEXT DAY OR TWO.
.LONG TERM...TUESDAY THROUGH FRIDAY
EMPHASIS IN LONGER TERM PORTION OF FORECAST ON SLOWLY MODIFYING
ARCTIC AIRMASS...THOUGH LIKELY NOT AS FAST AS STATISTICAL MOS
WOULD INDICATE GIVEN ITS TIES TO CLIMATOLOGY. EXPECT LARGE SCALE
PATTERN TO BEGIN TO ADJUST IN A RETROGRESSIVE FASHION...WITH ENERGY
DIGGING SWWRD THROUGH CALIFORNIA ON TUES TO STALL OFF THE
CALIFORNIA COAST AND EVENTUALLY BEGIN TO FORM LONGWAVE TROUGH AXIS
OUT WEST...WITH COMPLEX AIRSTREAMS ACROSS THE CONUS. THIS FLOW
WILL CONTAIN A DEFINITE SUBTROPICAL FETCH ACROSS THE SRN
CONUS...AND A NLY STREAM OUT OF AK/NWRN CANADA. DEGREE OF STREAM
PHASING/AMPLIFICATION LEADS TO SIGNIFICANT CONFIDENCE ISSUES TO
ANY ONE MODEL RUN/ENSEMBLE SUITE...HENCE PLAYED FORECAST CLOSE TO
THE VEST...WITH SLOWLY MODERATING TEMPERATURES GIVEN REPEATED
MODIFIED ARCTIC INTRUSIONS...AND LARGELY DRY IN TERMS OF SNOW
CHANCES. STICKY POINTS RIGHT NOW...LOOK TO BE A FRONTAL INTRUSION
AROUND WEDNESDAY. THIS MAY/MAY NOT BRING A SMALL FLURRY/LIGHT SNOW
CHANCE SO KEPT FORECAST DRY WITH LARGE SCALE FORCING/MOISTURE
RATHER ANEMIC. MORE UNCERTAINTY INTO NEXT WEEKEND WHEN SEVERAL
DETERMINISTIC MODELS /ECMWF AND GFS/ HINT AT ENERGY SHEARING OUT
OF WRN TROUGH INTO DOWNSTREAM CONFLUENT FLOW FOR SNOW CHANCES.
WILL WATCH THIS FOR POSSIBLE INCLUSION IF SIGNALS CONTINUE TO
PRESENT. WITH SEVERAL STRONG /1030MB+/ SFC HIGHS SET TO CROSS THE
CONUS GIVEN THE CONFLUENT AIRSTREAMS...WILL NEED TO WATCH MORNING
LOWS IF SKIES CLEAR AND WINDS DECOUPLE...FOR MUCH COLDER TEMPS.
THIS LOOKS MOST CERTAIN THURSDAY MORNING AND PERHAPS TUES MORNING
AS WELL.
&&
.AVIATION...
VFR CONDITIONS EXPECTED. NEXT IFR EVENT MAY BE SUNDAY NIGHT.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY
FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.
MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY
FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 6 PM CST SATURDAY
FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
&&
SHORT/LONG TERM...BINAU
AVIATION...BAUMGARDTHazardous weather outlook, Jan 18, 2:10 PM CST, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 210 PM CST FRI JAN 18 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-191200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 210 PM CST FRI JAN 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHWEST INTO CENTRAL WISCONSIN...AND SOUTHEAST MINNESOTA. .DAY ONE...TODAY AND TONIGHT AN ARCTIC AIR MASS WILL DROP TEMPERATURES WELL BELOW ZERO TONIGHT. THE COMBINATION OF THESE TEMPERATURES WITH THE NORTHWEST WINDS WILL RESULT IN WIND CHILLS OF 25 TO 35 BELOW TONIGHT. AS A RESULT...A WIND CHILL ADVISORY HAS BEEN ISSUED FOR TONIGHT AND SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DANGEROUSLY COLD WIND CHILLS OF 15 BELOW TO 30 BELOW WILL CONTINUE THROUGH SATURDAY. OTHERWISE...THERE IS THE POSSIBILITY OF SOME ACCUMULATING SNOW...ESPECIALLY ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN...SUNDAY NIGHT THROUGH MONDAY AS LOW PRESSURE TRACKS FROM THE SOUTHERN PLAINS INTO ILLINOIS. THERE ARE SOME INDICATIONS THAT THIS STORM COULD BE A BIT STRONGER AND POSSIBLY PRODUCE HEAVY SNOW...HOWEVER THE LOCATION AND DETAILS ARE STILL UNCERTAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BAUMGARDT
Nearby
Wind Chill Warnings in Minnesota, 2008Every wind chill warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.